Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 76, NWS New Orleans, LA

July 24, 2017Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jul 24, 2017, 10:07 PM CDT for Pike County, Walthall County, Mississippi. It took effect at Jul 25, 2017, 11:54 AM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Jul 24, 2017, 10:07 PM CDT (03:07 UTC)
In effect from
Jul 25, 2017, 11:54 AM CDT
Expired
Jul 27, 2017, 5:48 AM CDT
In force
42 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Pike County, MS, Walthall County, MS

The river

Written for the forecast point Bogue Chitto River near Tylertown (TYTM6). The gauge peaked at 17.90 ft at Jul 27, 2017, 10:00 AM CDT.

actionminormoderate5101507/2507/2607/2707/28
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

548 
WGUS44 KLIX 250307
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
1007 PM CDT Mon Jul 24 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi...
Louisiana... 

  Bogue Chitto River Near Tylertown affecting Pike and Walthall 
  Counties
  
  Bogue Chitto River Near Bush affecting St. Tammany Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-147-260907-
/O.NEW.KLIX.FL.W.0076.170725T1654Z-170727T1048Z/
/TYTM6.1.ER.170725T1654Z.170726T1200Z.170727T0448Z.NO/
1007 PM CDT Mon Jul 24 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Bogue Chitto River Near Tylertown.
* from Tuesday morning to late Wednesday night.
* At  9:45 PM Monday the stage was 12.1 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise above flood stage by
  late tomorrow morning and then continue to rise to near 16.5 feet 
  by Wednesday morning. The river is expected to fall below flood 
  stage by late Wednesday evening.
* Impact...At 16.0 feet...The road through the middle of Hidden 
  Springs Resort Park will begin to flood along with low-lying farm 
  and pasture land near the river.
* Impact...At 15.0 feet...Low-lying farm and pasture land near the 
  river will flood.

&&
 
LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015

&&

LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015

$$

LAC103-260906-
/O.NEW.KLIX.FL.W.0077.170727T0300Z-170729T1400Z/
/BSHL1.1.ER.170727T0300Z.170728T0600Z.170729T0800Z.NO/
1007 PM CDT Mon Jul 24 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Bogue Chitto River Near Bush.
* from Wednesday evening to Saturday morning.
* At  9:15 PM Monday the stage was 6.7 feet.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise above flood stage by
  late Wednesday evening and then continue to rise to near 11.5 feet 
  by Friday morning.  The river is expected to fall below flood 
  stage by Saturday morning.
* Impact...At 11.0 feet...The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank below
  the bridge flooding woodlands on either side of Louisiana Highway 
  21.
* Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21
  will begin to overflow threatening property at lower elevations on 
  either side of Highway 21 in the vicinity of the bridge.

&&
 
LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978
3063 8983 3067 8995

&&

LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978
3063 8983 3067 8995

$$
1 follow-up statement
790 
WGUS84 KLIX 251413
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
913 AM CDT Tue Jul 25 2017

...The flood warning has been cancelled for the following river in 
Mississippi...
 
Bogue Chitto River Near Tylertown affecting Pike and Walthall 
Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-147-251443-
/O.CAN.KLIX.FL.W.0076.000000T0000Z-170727T1048Z/
/TYTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
913 AM CDT Tue Jul 25 2017

The Flood Warning has been cancelled for
  The Bogue Chitto River Near Tylertown.
* At 8:45 AM Tuesday the stage was 11.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage.  No flooding 
  is expected in the near future.


&&

LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 24, 8:02 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 24, 8:02 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
802 PM CDT Mon Jul 24 2017

.UPDATE...

Radar indicated most of the showers have dissipated with the
exception being near a portion of the southeast Louisiana coast and
coastal waters. Updated the tonight portion of the forecast to
account for these trends, and most locations should remain dry this
evening. There remains a moisture gradient across the forecast area
with the deeper moisture over the northern and eastern portions of
the forecast area. This deeper moisture area will also interact with
a mid level shortwave trough that sweep through the region later
tonight and Tuesday morning. This should lead to redevelopment of
scattered convection towards or shortly after midnight and
continuing into at least Tuesday morning. A few of the thunderstorms
could once again produce torrential downpours, possibly repeating
over some areas like late last night and today leading to localized
flash flooding. The flash flood watch will remain in effect for
areas north of metro Baton Rouge to north of Lake Pontchartrain, and
across south Mississippi. 22/TD

&&

.AVIATION...

Conditions have become prevailing VFR with the SHRA/TSRA having
dissipated. Conditions remain favorable for redevelopment of
SHRA/TSRA mainly at or after 06Z to possibly impact KMCB, KGPT,
KBXA and KPQL. Away from convection, some periodic lower CIGS
and BR could result in MVFR conditions towards 12z. Any MVFR early
Tuesday morning should improve back to VFR by 15z or so and remain
so through the day with the exception being during isolated to
scattered SHRA/TSRA. 22/TD

&&

.SOUNDING DISCUSSION...

Some significant changes in the atmosphere since the 12z sounding
mainly due to a surge of drier air advecting into the mid-levels.
This drier air has resulted in a much larger T/Td spread below
500mb, and warmer mid-level temperatures. This warming has
resulted in less instability in the atmosphere as lapse rates
weaken in the mid-levels. This is most noted by the drop in 0-3km
lapse rates below 6.0C/km, and mixed layer CAPE falling to 855
J/KG. The warming of the mid-levels is also noted by the increase
in freezing levels from 15,400 feet to 16,200 feet from 12z to
00z. The drier air has also reduced atmospheric moisture content
as noted by precipitable water values dropping a third of an inch
sand mean mixing ratios falling by 1.5 g/kg since the 12z
sounding. Overall, all of these parameters point to a more stable
atmosphere developing between the morning and evening soundings.
32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  88  72  92 /  50  50  10  10
BTR  74  91  74  93 /  20  30  10  10
ASD  76  92  76  93 /  30  50  10  20
MSY  77  91  77  92 /  20  40  10  10
GPT  77  90  76  91 /  40  60  20  20
PQL  75  89  75  92 /  50  70  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Tuesday evening for LAZ035>037-039-040-
     071-072.

GM...None.
MS...Flash Flood Watch through Tuesday evening for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, Jul 24, 5:42 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
542 PM CDT Mon Jul 24 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-251045-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
542 PM CDT Mon Jul 24 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Scattered showers and thunderstorms are expected to redevelop
later tonight, mainly north of metropolitan Baton Rouge, north of
Lake Pontchartrain and across south Mississippi where a flash
flood watch remains in effect. Rainfall may become heavy at times
and possibly lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a continued chance of thunderstorms each day Tuesday
through Saturday. More numerous showers and thunderstorms, some
with locally heavy rainfall, are expected on Tuesday for areas
north of metropolitan Baton Rouge, north of the tidal lakes and
across south Mississippi where a flash flood watch is in effect
through 7 pm Tuesday. A few storms each day could also become
strong and produce frequent lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however any reports of
flooding should be promptly reported to the National Weather
Service office in Slidell, LA.

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:09 PM CDTRiver Flood WarningLIXPearl River29 hr
Jul 25, 6:31 AM CDTRiver Flood WarningLIXHarrison42 hr
Jul 25, 8:58 AM CDTRiver Flood WarningLIXHancock, Pearl River5 days
Jul 25, 8:58 AM CDTRiver Flood WarningLIXHancock, Pearl River7 days
Jul 25, 9:02 AM CDTRiver Flood WarningLIXPearl River16 hr
Jul 25, 9:24 AM CDTAreal Flood AdvisoryLIXAmite, Pike, Walthall2 hr
Jul 25, 10:18 AM CDTSpecial Weather StatementLIXPearl River57 min
Jul 25, 11:21 AM CDTSpecial Weather StatementLIXHancock, Harrison24 min
Jul 25, 11:48 AM CDTSpecial Weather StatementLIXHarrison, Jackson57 min
Jul 25, 12:19 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson116 min
Jul 25, 1:10 PM CDTSevere Thunderstorm WarningLIXJackson20 min
Jul 25, 2:11 PM CDTRiver Flood WarningLIXHarrison65 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.